MAUDE Adverse Event Report: ETHICON INC. 4-0 30CM STRATAFIX SPIRAL MONOCRYL PLUS; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. 4-0 30CM STRATAFIX SPIRAL MONOCRYL PLUS; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B435
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Codes Wound Dehiscence (1154); No Code Available (3191)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The actual device batch number associated with this event is not known.The possible lot provided as follows: lot ldh265 mfg date: unk, exp date: unk attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the date of the initial procedure? what was the name of the procedure? what tissue was the stratafix spiral suture used on? what was the condition of the tissue where suture was used (normal, diseased, weakened)? can you explain ¿lost fixation strength¿? did the spiral barbs engage with the tissue? what post op date did the patient present with symptoms of dehiscence? was there any patient predisposing event (cough, fall, etc) prior to dehiscence? what is the surgeon opinion as to relationship of the stratafix suture and the patient dehiscence? what was the date of the second procedure? can you describe the appearance of the suture during the second procedure? do you have the status of suture for evaluation? what is the current condition of the patient?.
 
Event or Problem Description
It was reported that the patient underwent a vascular procedure on unknown date and barbed suture was used.Post-operatively, the device lost fixation strength and the patient experienced wound dehiscence.An additional procedure was performed to re-approximate the wound with a different type of suture.The patient is reported as fine.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-000084765 additional information.The actual device batch number associated with this event is not known.The possible lot provided as follows: lot ldh265 mfg date: (b)(6) 2017 exp.Date: (b)(6) 2019 the device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Device evaluation: the representative samples were returned and examined for visual inspection.During the visual inspection of the samples, no defects were found on the package.The sample was opened and the swage and attachment area of the needle were as expected.The suture was inspected along of the strand and no defects were found.Also, ten barbs were measured and all barbs met with the requirements.In addition, the loops were as expected.According to the sample condition the assignable cause of the performance barb non-engagement in tissue could not be determined since no defects were observed.Additional information was requested and the following was obtained: customer reported that he did not think the barbs were grasping as well as the product before the change in the packaging.Customer informed the rep that re-stitching was required on a couple patients (no exact number provided).Rep talked to the surgeon about technique and he informed the rep that his technique had not changed.What was the date of the initial procedure? (b)(6) these are the 6 patients that i can recall.What was the name of the procedure? all hand procedures, carpal releases, trigger fingers and cubital tunnel releases what tissue was the stratafix spiral suture used on? sub-q and skin what was the condition of the tissue where suture was used (normal, diseased, weakened)? normal can you explain ¿lost fixation strength¿? didn¿t hold and patients all developed dehiscensce of the wounds.Did the spiral barbs engage with the tissue? very poorly what post op date did the patient present with symptoms of dehiscence? within 3 weeks of the procedures was there any patient predisposing event (cough, fall, etc) prior to dehiscence? no what is the surgeon opinion as to relationship of the stratafix suture and the patient dehiscence? the new coating on the sutures led to poor fixation and what seems to be a reaction and release of healing tissue.What was the date of the second procedure? all wound care was done at the clinic can you describe the appearance of the suture during the second procedure? no sutures seen do you have the status of suture for evaluation? unsure of what you are asking for?.

Brand Name
4-0 30CM STRATAFIX SPIRAL MONOCRYL PLUS
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7166403
Report Number2210968-2018-70062
Device Sequence Number11124621
Product Code GAM
UDI-Device Identifier10705031236462
UDI-Public10705031236462
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;